Aa
A
A
A
Close
Addison's Disease Community
177 Members
Avatar universal

Addison's?

I used to have low blood pressure a lot and have required iv hydration for three years. Everyone at first thought it was my chrons causing my bad diarrhea and dehydration.  I was able to function and work before I had my breast implant explant surgery back in April of 2016.  A lot of people who are sick after getting implants have both adrenal and gi issues.  I have had two colonscopies and endoscopies and my gut they say is barely inflamed and my chrons isn't active however I just got diagnosed with low grade esophagitis with the last one. I also have a small hiatal hernia.  After many tests etc I finally found a great endocrine who went beyond just the labs. My labs she said look normal but based on my symptoms they think I have addisons and possibly also Hashimotos.   I have been lately experiencing a lot of shortness of breath for months and hematologist finally gave me iv iron two big doses three weeks ago and at first it seemed to help.  My low blood pressure has now turned into low hypertension when I am out of hydration instead of going low like it used too.  However I also have some hereditary issues with high blood pressure from my parents but that used to be fine. So that part doesn't fit the addisons but might be more genetic. I have really bad bouts of hypoglycemia and endocrine did a blood glucose test and told me I am definitely hypoglycemic and I need to eat every one to one and a half hours.   So I was having episodes at work of shortness of breath, tachacardia, and tremors and endocrine started me on low dose hydrocortisone for four days prior to my in depth stim testing on Tuesday.  Before this my labs were tested and my hematocrit and hemoglobin were finally in normal range and I was feeling pretty decent, then after taking just three doses of just 5 mg of the hydrocortisone my white blood cells have gone from a 6.2 down to 4.1 and my hemoglobin and hematocrit are right back down to what they were at pre-iv iron?  Oh my gosh I am so upset. I am back having the shortness of breath walking around not far etc. I am so not happy if the steroid just took out what I finally got in?  Has anyone experienced their white blood cell tanking and or their hemoglobin and hematocrit.  My hematocrit dropped 4% in a matter of days and my hemoglobin dropped about 1.2.  I just started back to work last week and am worried about being able to be at work this week when I feel like I just went backwards due to just a few short days on the steroid?  Could this just be a temporary drop?   My IGM was high at 386 when Mayo tested me and that typically means you have an active infection but my endocrinologist ran her own labs and said I didn't have any infection but I am not sure what she was looking at to determine this?  I also get really dizzy after taking the steroid and feel amped up for a few hours and then almost like a crash about three hours after.  My second question is my hydration issues.  I got iv hydration last Sunday and have not had any since. I typically have to get iv hydration every three to four days so I am thinking that the steroid is helping that.  I used to get a high creatinine between 1.0-1.4 and a low egfr along with high specific gravity which told me when I needed iv hydration, however, now in the past couple of weeks my EGFR looks great in fact a little low at .70 and my EGFR is at 102 neither indicate that I need hydration at all in fact the opposite, however my specific gravity is showing 1.025 and typically at 1.025 I need hydration.  Last week when I got hydration I felt worse and think it was because I was overhydrated. Since I haven't been put on anything else to help with Addison's what do you all think?  I have had a couple more bad diarrhea bouts and want to make sure I am not hurting myself with too little hydration or too much.  With my hypertension Gatorade seems to make my bp go higher and regular water just goes in and out of me.  I also tend to have low salt and low potassium. Any suggestions or advice?  Does this sound like typical Addison's?
1 Responses
657231 tn?1453836403
COMMUNITY LEADER
That was hard to read with no paragraph breaks... so I hope I got it all.

The endocrinologist only put you on 5mg of hydrocortisone? That dose is way below a normal replacement dose and does not suppress your adrenals so it should not effect immunity or your CBC. So I would think it was something else, and not the tiny dose. A normal dose is 20-25 split into two doses daily.

What are your sodium and potassium readings? Your issues could also be pituitary, and/or something else including renin and aldosterone. So you need more testing. I don’t see Addison’s testing here so I can’t say yes or no.

The fact that you feel better after salty infusions... suspicious so when you feel badly, try pickles, pickle juice, olives, ramen etc... salty food or drink but avoid potassium and sugar. Salt tablets can help too. See if that makes a difference.
Have an Answer?
Top Thyroid Answerers
657231 tn?1453836403
Northern, NJ
Learn About Top Answerers
Popular Resources
We tapped the CDC for information on what you need to know about radiation exposure
Endocrinologist Mark Lupo, MD, answers 10 questions about thyroid disorders and how to treat them
How eating more salt may actually save your life.
A deeper look into the relationship between salt and hypertension.
Why checking at new times can help.
Could you benefit from this alternative glucose testing method?